Alert archive / West Virginia / River Flood Warnings in 2020

River Flood Warning 76, NWS Blacksburg, VA

November 12, 2020Mercer County, Monroe County, Summers County, West Virginia; Giles County, Virginia

NWS Blacksburg, VA issued this river flood warning at Nov 12, 2020, 10:08 AM EST for Mercer County, Monroe County, Summers County, West Virginia; Giles County, Virginia. It took effect at Nov 12, 2020, 9:55 PM EST. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Nov 12, 2020, 10:08 AM EST (15:08 UTC)
In effect from
Nov 12, 2020, 9:55 PM EST
Expired
Nov 13, 2020, 5:46 AM EST
In force
8 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
Minor

Counties Giles County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 54 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point New River at Glen Lyn (GLLV2).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03176500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

742 
WGUS41 KRNK 121508
FLWRNK

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Blacksburg VA
1008 AM EST Thu Nov 12 2020

...The National Weather Service in Blacksburg VA has issued a Flood 
Warning for the following rivers in Virginia...West Virginia...

  New River at Glen Lyn affecting Giles, Mercer, Monroe and Summers 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening around 800 PM EST, or 
sooner if conditions warrant.

&&


VAC071-WVC055-063-089-130315-
/O.NEW.KRNK.FL.W.0076.201113T0430Z-201114T0937Z/
/GLLV2.1.ER.201113T0430Z.201113T1200Z.201113T2136Z.NO/
1008 AM EST Thu Nov 12 2020

The National Weather Service in Blacksburg has issued a

* Flood Warning for
  the New River At Glen Lyn.
* From this evening to late Friday night.
* At 9:30 AM EST Thursday, the stage was 11.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening, and crest at 15.5 feet early tomorrow morning. It 
  will then fall below flood stage tomorrow afternoon.
* Impact...At 15.0 feet, Low spots along route 649 (Lurich road) 
  upstream from the gage are flooded.
* Flood History...This crest compares to a previous crest of 15.7 
  feet on 04/25/2017.


&&

LAT...LON 3722 8065 3733 8081 3746 8097 3754 8078
      3742 8072 3727 8053

$$

16
5 follow-up statements
052 
WGUS81 KRNK 121730
FLSRNK

Flood Statement
National Weather Service Blacksburg VA
1230 PM EST Thu Nov 12 2020

...The Flood Warning continues for the following rivers in 
Virginia...West Virginia...

  New River at Glen Lyn affecting Giles, Mercer, Monroe and Summers 
  Counties.

...The Flood Warning continues for the following rivers in 
Virginia...

  New River at Allisonia affecting Pulaski and Wythe Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 800 PM EST, or 
sooner if conditions warrant.

&&


VAC071-WVC055-063-089-130530-
/O.EXT.KRNK.FL.W.0076.201113T0430Z-201114T0936Z/
/GLLV2.1.ER.201113T0430Z.201113T1200Z.201113T2136Z.NO/
1230 PM EST Thu Nov 12 2020

...The Flood Warning is now in effect until early Saturday morning...

The Flood Warning continues for
  the New River At Glen Lyn.
* From this evening to late Friday night.
* At 11:30 AM EST Thursday the stage was 11.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening, and crest at 15.5 feet early tomorrow morning. It 
  will then fall below flood stage tomorrow afternoon.
* Impact...At 15.0 feet, Low spots along route 649 (Lurich road) 
  upstream from the gage are flooded.
* Flood History...This crest compares to a previous crest of 15.7 
  feet on 04/25/2017.


&&

LAT...LON 3722 8065 3733 8081 3746 8097 3754 8078
      3742 8072 3727 8053

$$

VAC155-197-130530-
/O.CON.KRNK.FL.W.0063.000000T0000Z-201114T1000Z/
/ALSV2.1.ER.201112T0828Z.201113T0000Z.201113T2200Z.NO/
1230 PM EST Thu Nov 12 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the New River AT Allisonia.
* Until late Friday night.
* At 11:30 AM EST Thursday the stage was 11.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 11:30 AM EST Thursday was 11.7 feet.
* Forecast...The river is expected to rise to a crest of 12.3 feet 
  this evening. It will then fall below flood stage tomorrow 
  afternoon.
* Impact...At 13.0 feet, Several summer homes along the river are 
  flooded, possibly with significant damage.
* Flood History...This crest compares to a previous crest of 12.2 
  feet on 01/31/2013.


&&

LAT...LON 3685 8098 3702 8073 3699 8064 3692 8070
      3686 8081 3685 8089

$$

16
624 
WGUS81 KRNK 121841
FLSRNK

Flood Statement
National Weather Service Blacksburg VA
141 PM EST Thu Nov 12 2020

...The Flood Warning continues for the following rivers in 
Virginia...

  New River at Radford affecting Pulaski, City of Radford and 
  Montgomery independent cities.

  New River at Allisonia affecting Pulaski and Wythe Counties.

...The Flood Warning is extended for the following rivers in 
Virginia...West Virginia...

  New River at Glen Lyn affecting Giles, Mercer, Monroe and Summers 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 800 PM EST, or 
sooner if conditions warrant.

&&


VAC121-155-750-130645-
/O.EXT.KRNK.FL.W.0073.000000T0000Z-201114T0513Z/
/RDFV2.2.ER.201112T1435Z.201113T0600Z.201113T2313Z.NO/
141 PM EST Thu Nov 12 2020

...The Flood Warning is now in effect until early Saturday morning...

The Flood Warning continues for
  the New River At Radford.
* Until late Friday night.
* At 1:15 PM EST Thursday, the stage was 17.1 feet.
* Flood stage is 14.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 1:15 PM EST Thursday was 17.1 feet.
* Forecast...The river is expected to rise to a crest of 19.5 feet 
  just after midnight tonight. It will then fall below flood stage 
  tomorrow evening.
* Impact...At 20.0 feet, Flooding along sections of Hazel Hollow 
  road (State Route 626) on Pulaski County side of the river.


&&

LAT...LON 3708 8062 3722 8065 3727 8053 3722 8048
      3710 8050

$$

VAC155-197-130645-
/O.EXT.KRNK.FL.W.0063.000000T0000Z-201114T0834Z/
/ALSV2.1.ER.201112T0828Z.201113T0000Z.201113T2034Z.NO/
141 PM EST Thu Nov 12 2020

...The Flood Warning is now in effect until early Saturday morning...

The Flood Warning continues for
  the New River AT Allisonia.
* Until late Friday night.
* At 12:30 PM EST Thursday, the stage was 11.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 12:30 PM EST Thursday was 11.9 feet.
* Forecast...The river is expected to rise to a crest of 12.6 feet 
  this evening. It will then fall below flood stage tomorrow 
  afternoon.
* Impact...At 13.0 feet, Several summer homes along the river are 
  flooded with possibly significant damage.


&&

LAT...LON 3685 8098 3702 8073 3699 8064 3692 8070
      3686 8081 3685 8089

$$

VAC071-WVC055-063-089-130645-
/O.EXT.KRNK.FL.W.0076.201113T0512Z-201114T1312Z/
/GLLV2.1.ER.201113T0512Z.201113T1200Z.201114T0112Z.NO/
141 PM EST Thu Nov 12 2020

...The Flood Warning is now in effect until Saturday morning...

The Flood Warning continues for
  the New River At Glen Lyn.
* From late tonight to Saturday morning.
* At 12:30 PM EST Thursday the stage was 12.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 15.8 feet tomorrow morning. 
  It will then fall below flood stage tomorrow evening.
* Impact...At 15.0 feet, Low spots along route 649 (Lurich road) 
  upstream from the gage are flooded.


&&

LAT...LON 3722 8065 3733 8081 3746 8097 3754 8078
      3742 8072 3727 8053

$$

16
042 
WGUS81 KRNK 122219
FLSRNK

Flood Statement
National Weather Service Blacksburg VA
519 PM EST Thu Nov 12 2020

...The Flood Warning continues for the following rivers in 
Virginia...

  New River At Radford affecting Pulaski, City of Radford and 
  Montgomery Counties.

  New River AT Allisonia affecting Pulaski and Wythe Counties.

...The Flood Warning continues for the following rivers in 
Virginia...West Virginia...

  New River At Glen Lyn affecting Giles, Mercer, Monroe and Summers 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by late tonight. 

&&


VAC121-155-750-131030-
/O.EXT.KRNK.FL.W.0073.000000T0000Z-201113T2221Z/
/RDFV2.2.ER.201112T1435Z.201113T0600Z.201113T1621Z.NO/
519 PM EST Thu Nov 12 2020

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the New River At Radford.
* Until Friday afternoon.
* At 4:15 PM EST Thursday the stage was 17.6 feet and rising.
* Flood stage is 14.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 19.0 feet 
  just after midnight tonight. It will then fall below flood stage 
  late Friday morning.
* Impact...At 20.0 feet, Flooding along sections of Hazel Hollow 
  road (State Route 626) on Pulaski County side of the river.
* Flood History...This crest compares to a previous crest of 19.0 
  feet on 07/13/1905.


&&

LAT...LON 3708 8062 3722 8065 3727 8053 3722 8048
      3710 8050

$$

VAC155-197-131030-
/O.EXT.KRNK.FL.W.0063.000000T0000Z-201113T2030Z/
/ALSV2.1.ER.201112T0828Z.201112T1900Z.201113T0830Z.NO/
519 PM EST Thu Nov 12 2020

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the New River AT Allisonia.
* Until Friday afternoon.
* At 4:30 PM EST Thursday the stage was 11.8 feet and falling.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The river crested at 12.1 feet.
* Forecast...The river is expected to fall below flood stage late 
  tonight.
* Impact...At 13.0 feet, Several summer homes along the river are 
  flooded with possibly significant damage.
* Flood History...This crest compares to a previous crest of 11.9 
  feet on 06/21/1972.


&&

LAT...LON 3685 8098 3702 8073 3699 8064 3692 8070
      3686 8081 3685 8089

$$

VAC071-WVC055-063-089-131030-
/O.EXT.KRNK.FL.W.0076.201113T0300Z-201114T0712Z/
/GLLV2.1.ER.201113T0300Z.201113T1200Z.201113T1912Z.NO/
519 PM EST Thu Nov 12 2020

...The Flood Warning is now in effect until early Saturday morning...

The Flood Warning continues for
  the New River At Glen Lyn.
* From this evening to late Friday night.
* At 4:30 PM EST Thursday the stage was 13.9 feet and rising.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 15.8 feet Friday morning. It will then 
  fall below flood stage early Friday afternoon.
* Impact...At 15.0 feet, Low spots along route 649 (Lurich road) 
  upstream from the gage are flooded.
* Flood History...This crest compares to a previous crest of 15.7 
  feet on 02/23/2003.


&&

LAT...LON 3722 8065 3733 8081 3746 8097 3754 8078
      3742 8072 3727 8053

$$

WP
259 
WGUS41 KRNK 130255
FLWRNK

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Blacksburg VA
955 PM EST Thu Nov 12 2020

...The Flood Warning continues for the following rivers in 
Virginia...West Virginia...

  New River At Glen Lyn affecting Giles, Mercer, Monroe and Summers 
  Counties.

For the New River including Glen Lyn...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by Friday morning at 945 AM EST.

&&


VAC071-WVC055-063-089-131500-
/O.EXT.KRNK.FL.W.0076.201113T0255Z-201114T0632Z/
/GLLV2.1.ER.201113T0106Z.201113T0600Z.201113T1832Z.NO/
955 PM EST Thu Nov 12 2020

...The Flood Warning is now in effect until early Saturday morning...

The Flood Warning continues for
  the New River At Glen Lyn.
* From this evening to late Friday night.
* At 8:30 PM EST Thursday the stage was 15.1 feet and rising
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.7 feet 
  just after midnight Friday. It will then fall below flood stage 
  early Friday afternoon.
* Impact...At 11.0 feet, flooding begins in low parts of Glen Lyn 
  Landing State Park.
* Impact...At 15.0 feet, low spots along Lurich Road upstream from 
  the gage are flooded.
* Flood History...This crest compares to a previous crest of 15.7 
  feet on 04/25/2017.


&&

LAT...LON 3722 8065 3733 8081 3746 8097 3754 8078
      3742 8072 3727 8053

$$

VFJ
009 
WGUS81 KRNK 131046
FLSRNK

Flood Statement
National Weather Service Blacksburg VA
546 AM EST Fri Nov 13 2020

...The Flood Warning is cancelled for the following river in 
Virginia and West Virginia...

  New River at Glen Lyn affecting Giles, Mercer, Monroe, and Summers 
  counties.

VAC071-WVC055-063-089-131200-
/O.CAN.KRNK.FL.W.0076.000000T0000Z-201113T1046Z/
/GLLV2.1.ER.201113T0106Z.201113T0600Z.201113T1832Z.NO/
546 AM EST Fri Nov 13 2020

...The Flood Warning for the New River At Glen Lyn has been 
cancelled...

The Flood Warning is cancelled for
  the New River At Glen Lyn.
* At 5:30 AM EST Friday, the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall and stay below flood 
  stage.


&&

LAT...LON 3722 8065 3733 8081 3746 8097 3754 8078
      3742 8072 3727 8053

$$

PW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Nov 12, 6:13 AM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Nov 12, 6:13 AM EST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
613 AM EST Thu Nov 12 2020

.SYNOPSIS...
Heavy rainfall across the region will gradually come tom an end
as a cold front pushes slowly through the region today. High
pressure then builds in with drier weather expected through the
weekend.

&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 120 AM EST Wednesday...

Heavy rain event continues across the Appalachians and central
mid Atlantic region. Weak frontal boundary will continue to
push slowly eastward today in a moisture rich environment so
anticipate excessive rainfall and flooding will be prevalent
across much of the region, especially east of the Blue Ridge,
through this morning. As the front finally starts to push off to
the east, rain will taper off from west to east and
precipitable water will finally start to decrease this
afternoon. However expect runoff into larger waterways will
continue with flooding along some mainstem rivers expected
through Friday. Lingering showers/drizzle will gradually
dissipate Thursday night with locations from the foothills of
the Blue Ridge westward dry by daybreak Friday.

Temperatures today will be cooler but still above normal with
highs east of the Ridge in the upper 60s and generally around 60
to the west. Behind the front tonight lows will be cooler with
mid/upper 40s and some lower 50s for the foothills of NC.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
As of 120 AM EST Thursday...

High pressure should build eastward from the Ohio River Valley into
the Mid Atlantic on Friday as low pressure associated with a cold
front heads further offshore. The resulting pressure gradient
combined with sunshine to promote boundary layer mixing will provide
a breezy day with northwest winds gusting in the 15 to 25 MPH range
during the afternoon. Any lingering shower chances from the morning
should vanish by midday. Temperatures should fall considerably by
Saturday morning due to the drier air, lighter winds, and generally
clear skies as high pressure crosses overhead.

The flow should turn around to the southwest by Saturday as high
pressure heads off the coast and a cold front tracks across the
Mississippi River Valley. Clouds will steadily increase from the
west through the day and into Saturday night. As a result of the
warm air advection and increasing cloudiness, there will be a
rebound in temperatures. The cold front should pass overhead on
Sunday evening, but confidence on any showers is highest west of the
Blue Ridge as limited moisture reaches the Piedmont according to the
models. In the wake of the front, winds will turn to the northwest
and become gusty by Sunday night as temperatures dive again. Some
upslope enhancement in the higher terrain of Greenbrier County may
produce a slight chance of light rain or snow showers.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 250 PM EST Wednesday...

Models continue to show an upper wave of energy crossing
through the northern stream of the jetstream early Sunday
morning. This will drag our next cold front through the region
Sunday into Sunday night. The GFS continues to show a broken
line of precipitation pulling through late Sunday into Monday
morning while the European is a touch quicker by 6 hours and
wetter during the same time range.

Synoptically a large trough looks to move into the area Monday
allowing for breezy conditions as our front fades to the east and
cool high pressure settles in.

With the trough a few pieces of weak energy will roll on through
especially with a northwest component to the wind on both Monday
afternoon and evening as well as on Tuesday night into Wednesday
morning. Some upslope snow showers or flurries may be possible
during this time according to the latest 12z GFS and European model
runs. The overall question is to how much moisture can we fetch off
the lakes to the north and will it win out with strengthening high
pressure overhead. Temperatures look to remain at or slightly above
normal through the period.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 610 AM EST Thursday...

Periods of heavy rain continue to affect TAF sites, but the back
edge is visible on radar and has already cleared KBLF and KLWB.
Expect the rain will continue to push slowly off to the east
with the back edge reaching KROA and KBCB later this morning,
then KLYH and KDAN early this afternoon. However, a backdoor
front will sink through the region behind the rain and keep some
scattered light showers going into this evening, mainly east of
the Blue Ridge. Cigs will be a bit variable but trend to IFR
behind the rain. There are some hints that cigs may perk up late
but this is low confidence so will not show this trend in the
TAFs.

Winds will generally be light, though there may be some
enhanced low level flow east of the Blue Ridge this afternoon
with some low end gusts possible.

.Extended Aviation Discussion...

Models diverge for the weekend with some indication that clearing
will take place as high pressure builds into the north for the
weekend, but maintaining cloudy wet weather along the southeast
Atlantic Coast from the remnants of Eta.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 11 AM EST this morning for VAZ023-024-
     034-035-045>047-059.
     Flood Watch through this evening for VAZ015>017-022-032-033-
     043-044-058.
NC...Flood Watch through this evening for NCZ001>006-018>020.
WV...None.

&&

SYNOPSIS...MBS
NEAR TERM...MBS
SHORT TERM...PW
LONG TERM...ET/NF
AVIATION...MBS/VFJ
Hazardous weather outlook, Nov 12, 1:59 AM EST, 8 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
159 AM EST Thu Nov 12 2020

VAZ007-009>014-018>020-WVZ042>044-507-508-131000-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
159 AM EST Thu Nov 12 2020

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Today and Tonight.

Heavy rainfall may produce localized flooding today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>006-018>020-VAZ015>017-022-032-033-043-044-058-131000-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Grayson-Carroll-Floyd-Roanoke-Patrick-Franklin-Henry-
Pittsylvania-Halifax-
159 AM EST Thu Nov 12 2020

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

River flooding will persist through Friday. Otherwise, the
probability for widespread hazardous weather is low.

 .SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ023-024-034-035-045>047-059-131000-
Botetourt-Rockbridge-Bedford-Amherst-Campbell-Appomattox-Buckingham-
Charlotte-
159 AM EST Thu Nov 12 2020

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EST THIS MORNING...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

River flooding will persist through Friday. Otherwise, the
probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Nov 12, 9:17 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 AM EST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      4 WSW STONEWALL         37.39N 79.03W
11/11/2020                   CAMPBELL           VA   BROADCAST MEDIA

            MEDIA PASSED ALONG INFORMATION ON A WATER
            RESCUE THAT TOOK PLACE ON STAGE ROAD WITH
            SEVERAL INCHES OF STANDING WATER.

&&

RR
Local storm report, Nov 12, 9:24 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
924 AM EST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLOOD            2 SW VINTON             37.25N 79.92W
11/12/2020                   CITY OF ROANOKE    VA   OTHER FEDERAL

            INTERSECTION OF BENNINGTON AND PIKE CLOSED
            DUE TO STANDING WATER FROM ROANOKE RIVER OUT
            OF BANKS.

&&

RR
Local storm report, Nov 12, 9:31 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
931 AM EST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            1 SE MOUNTAIN PARK      36.38N 80.84W
11/12/2020                   SURRY              NC   EMERGENCY MNGR

            NUMEROUS ROADS, INCLUDING ZEPHYR MOUNTAIN
            PARK ROAD, CLOSED DUE TO WATER OVER BRIDGES
            CROSSING THE MITCHEL RIVER.

&&

RR
Local storm report, Nov 12, 9:38 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 AM EST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            3 NNW SILOAM            36.32N 80.58W
11/12/2020                   SURRY              NC   EMERGENCY MNGR

            HOGAN BRIDGE ROAD COVERED WITH FLOWING WATER
            FROM HOGAN CREEK.

&&

RR
Local storm report, Nov 12, 9:40 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 AM EST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      3 NNW SILOAM            36.32N 80.58W
11/12/2020                   SURRY              NC   EMERGENCY MNGR

            CORRECTS PREVIOUS FLOOD REPORT FROM 3 NNW
            SILOAM. HOGAN BRIDGE ROAD COVERED WITH
            FLOWING WATER FROM HOGAN CREEK.

&&

RR
Local storm report, Nov 12, 10:03 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 AM EST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 ESE BUFFALO RIDGE     36.73N 80.19W
11/12/2020  E7.00 INCH       PATRICK            VA   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 7:01 PM ESTAreal Flood WarningRNKMonroe6 hr
Nov 11, 7:12 PM ESTFlash Flood WarningRNKAppomattox, Buckingham6 hr
Nov 11, 7:14 PM ESTAreal Flood WarningRNKAlleghany, City of Covington6 hr
Nov 11, 7:23 PM ESTFlash Flood WarningRNKCampbell, Charlotte, Halifax, Pittsylvania6 hr
Nov 11, 7:24 PM ESTSpecial Weather StatementRNKBath51 min
Nov 11, 7:45 PM ESTAreal Flood WarningRNKRoanoke, City of Roanoke, City of Salem6 hr
Nov 11, 8:00 PM ESTRiver Flood WarningRNKPulaski, Wythe33 hr
Nov 11, 8:02 PM ESTRiver Flood WarningRNKPittsylvania36 hr
Nov 11, 8:04 PM ESTRiver Flood WarningRNKPittsylvania, City of Danville3 days
Nov 11, 8:04 PM ESTRiver Flood WarningRNKHalifax5 days
Nov 11, 8:06 PM ESTRiver Flood WarningRNKHalifax4 days
Nov 11, 8:35 PM ESTRiver Flood WarningRNKCampbell, Charlotte, Halifax55 hr
Nov 11, 8:35 PM ESTRiver Flood WarningRNKCharlotte, Halifax5 days
Nov 11, 8:40 PM ESTSpecial Weather StatementRNKBedford, Botetourt, Rockbridge, City of Lexington35 min
Nov 11, 8:50 PM ESTAreal Flood AdvisoryRNKBedford, Botetourt, Campbell, Roanoke, Rockbridge3 hr
Nov 11, 9:15 PM ESTAreal Flood AdvisoryRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington3 hr
Nov 11, 10:55 PM ESTSpecial Weather StatementRNKCarroll, Floyd, Franklin35 min
Nov 11, 11:24 PM ESTAreal Flood WarningRNKCarroll, Floyd, Franklin, Patrick6 hr
Nov 11, 11:55 PM ESTFlash Flood WarningRNKAppomattox, Bedford, Campbell, City of Lynchburg10 hr
Nov 12, 12:21 AM ESTAreal Flood WarningRNKBland, Giles, Grayson, Pulaski, Smyth, Wythe and 1 more16 hr
Nov 12, 1:10 AM ESTAreal Flood WarningRNKBuckingham4 hr
Nov 12, 1:21 AM ESTAreal Flood WarningRNKBotetourt, Craig, Montgomery, Roanoke, City of Radford, City of Roanoke and 1 more15 hr
Nov 12, 1:35 AM ESTAreal Flood WarningRNKCharlotte, Halifax, Pittsylvania, City of Danville15 hr
Nov 12, 1:45 AM ESTSpecial Weather StatementRNKCharlotte, Halifax30 min
Nov 12, 1:50 AM ESTRiver Flood WarningRNKCampbell, Pittsylvania55 hr
Nov 12, 1:50 AM ESTRiver Flood WarningRNKRoanoke, City of Roanoke, City of Salem26 hr
Nov 12, 5:15 AM ESTAreal Flood WarningRNKCarroll, Floyd, Franklin, Henry, Patrick, City of Martinsville11 hr
Nov 12, 5:37 AM ESTAreal Flood WarningRNKBuckingham12 hr
Nov 12, 6:55 AM ESTRiver Flood WarningRNKMontgomery, Pulaski, City of Radford21 hr
Nov 12, 9:55 AM ESTRiver Flood WarningRNKAlbemarle, Buckingham, Fluvanna10 hr
Nov 12, 10:08 AM ESTAreal Flood WarningRNKAppomattox, Campbell6 hr
Nov 12, 3:24 PM ESTAreal Flood WarningRNKFloyd, Franklin, Henry, Patrick, City of Martinsville6 hr
Nov 12, 3:37 PM ESTAreal Flood WarningRNKBotetourt, Craig, Montgomery, Roanoke, City of Radford, City of Roanoke and 1 more6 hr
Nov 12, 3:41 PM ESTAreal Flood WarningRNKGiles, Pulaski, Wythe6 hr
Nov 12, 3:43 PM ESTAreal Flood WarningRNKAppomattox, Campbell6 hr
Nov 12, 4:38 PM ESTAreal Flood WarningRNKCharlotte, Halifax, Pittsylvania, City of Danville6 hr
Nov 12, 5:00 PM ESTAreal Flood WarningRNKBuckingham6 hr

Nearby

River Flood Warnings in West Virginia, 2020River Flood Warnings in Virginia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.